MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; SHOULDER GENERAL DRILL BIT FOR GLENOID POLYAXIAL SCREWS

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM INSTRUMENT; SHOULDER GENERAL DRILL BIT FOR GLENOID POLYAXIAL SCREWS
Model Number 04.01.10.0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
The drill bit for glenoid polyaxial screws broke and remained in the glenoid.The surgeon inserted a smaller screw to avoid interference with the polyaxial screw.Young patient, bone was not sclerotic; 5 minutes delay.
 
Additional Manufacturer Narrative
Clinical evaluation during the primary rsa, a small fragment of the drill bit for glenoid polyaxial screws fractured remained in the bone.The surgeon inserted a smaller screw to avoid interference with the broken drill bit.The material of the instruments is surgical-grade stainless steel, however, it is not approved for long-term implantation.Occasionally, fragments of broken instruments may be left in the body and the insurgence of adverse reactions is extremely rare.However, in this specific case, the possibility of fragment migration may exist and therefore, the surgeon must make the best judgment in the interest of the patient's health.Batch review performed on 6 march 2025 lot 2052539: (b)(4) items manufactured and released on 07-aug-2020.No anomalies found related to the problem.To date, one similar event has been reported on the same lot during the period of review.The investigation results do not indicate any potential manufacturing issue.The specific conditions of application may have influenced the issue, but this cannot be confirmed.

Brand Name
SHOULDER SYSTEM INSTRUMENT
Common Device Name
SHOULDER GENERAL DRILL BIT FOR GLENOID POLYAXIAL SCREWS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21687571
Report Number3005180920-2025-00218
Device Sequence Number9420163
Product Code LXH
UDI-Device Identifier07630971233805
UDI-Public07630971233805
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.10.0050
Device Lot Number2052539
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown